question-icon

Suggest alternate over the counter medication for Tramadol

default
Posted on Fri, 22 Jul 2016
Question: Looking for antidepressant and sleep med that will not interact negatively with tramadol (I have muscle twitches with my current combo of cymbalta, tramadol, and trazadone. Thanks (62 year old with fibro and arthritis, cannot take most OTC pain Mets cause I have interstitial cystitis)
Q
doctor
Answered by Dr. Ronald Schubert (22 minutes later)
Brief Answer:
antidepressants

Detailed Answer:
Thank you for contacting HCM with your health care concerns

You are experiencing side effects from your antidepressants with tramadol. Most antidepressants will have an increased risk of sedation and serotonin syndrome. But one antidepressant that I have used with tramadol with minimal side effects is mirtazapine. This is not an SSRI like prozac and not a SNRI like cymbalta It works completely differently and has a very low risk of serotonin syndrome. It may also help with sleep issues because it does cause a little sedation when taking it at night. I recommend that you ask your medical provider if this would be helpful to you.

I hope I answered your question. Please contact us again if you have any additional questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ronald Schubert

General & Family Physician

Practicing since :1984

Answered : 2407 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest alternate over the counter medication for Tramadol

Brief Answer: antidepressants Detailed Answer: Thank you for contacting HCM with your health care concerns You are experiencing side effects from your antidepressants with tramadol. Most antidepressants will have an increased risk of sedation and serotonin syndrome. But one antidepressant that I have used with tramadol with minimal side effects is mirtazapine. This is not an SSRI like prozac and not a SNRI like cymbalta It works completely differently and has a very low risk of serotonin syndrome. It may also help with sleep issues because it does cause a little sedation when taking it at night. I recommend that you ask your medical provider if this would be helpful to you. I hope I answered your question. Please contact us again if you have any additional questions.